New York, 2003Strong Wind in New York, April 16, 2003
April 16, 2003 · NWS ALY · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 16, 9:55 AM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 16, 9:55 AM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1055 AM EDT WED APR 16 2003
.DISCUSSION...
UPDATED ZONES SOUTHERN HALF FA FOR WARMER TEMPS. FRONT NOT MOVG
SWD AS QUICKLY AS PREVIOUSLY THOUGHT. LOOKS LIKE IT PASSED SOUTH OF
K5B2 WITHIN LAST HOUR.
HYDROLOGIC DISCUSSION...A LARGE AMOUNT OF SNOW REMAINS OVER
ADIRONDACK REGION AND THE HIGHER ELEVATIONS OF THE SOUTHERN GREEN
MOUNTAINS. THERE PROBABLY REMAINS SOME SNOW OVER THE HIGHEST
ELEVATIONS IN NORTHERN BERKSHIRE COUNTY...BUT MOST SNOW THERE WAS
GONE. SATELLITE AND THE SURVEY FOR SCHOHARIE RESERVOIR SUGGESTED
THAT MOST SNOW IN CATSKILLS WAS GONE. RUNOFF FROM MELTING SNOW OVER
THE MOOSE AND UPPER HUDSON BASIN ABOVE HADLEY, ALONG WITH HEADWATERS
OF THE BATTENKILL AND WALLOOMSAC RIVERS WILL BE DECREASING TODAY AS
MUCH COOLER AIR MOVES IN. THE RIVERS SHOULD HAVE THE CAPACITY TAKE
ANY RUNOFF FROM MELTING SNOW WITHOUT FLOODING. SOME RISE WILL OCCUR
ON UPPER MOHAWK OFF THE TUG HILL AS LAKE DELTA HAS FILLED.
.ALY...NONE.
GG
Hazardous weather outlook, Apr 16, 2:47 AM EST, 9 hours 13 minutes before
CTZ001-MAZ001-NYZ032-033-038>043-047>054-058>061-063>066-VTZ013-014-
160945-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
347 AM EDT WED APR 16 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.
.DAY ONE...TODAY...NO SEVERE WEATHER FORECAST TODAY.
.DAYS TWO THOUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...NO SPOTTER ACTIVATION IS
ANTICIPATED.
In the hours before
Local storm report, Apr 16, 8:11 AM EST, 3 hours 49 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP K
0912AM WED APR 16 2003
#1 0000001 000
KQRY WLSR KCLA KCSO KCEC
00104 FILE 28 SP POUGHKEEPSIE NY1130401 APR 16-03
TO ATTN SP CLAVERACK & COLUMBIA CTY SO & 911 CENTER
AUTH ADVISES OF THE FOLLOWING ROAD CLOSURE DUE TO A MV/AA INVESTIGATION
ST RT 9 CLOSED AT CR 26A - T/STUYVESANT - UTILITY POLE SEVERED AWAITING ARRIVAL
OF NIAGARA MOHAWK UTILITY CREW.
TRAFFIC BEING REROUTED AT SUNNYSIDE LA & GYPSY ROCK RD
EXPECTED DURATION UNKNOWN.
AUTH TPR NICHOLAS GEORGEADIS JACOB 9-10AM
OPER - JACOB,JOHN P 0912
Local storm report, Apr 16, 11:46 AM EST, 14 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP K
1247PM WED APR 16 2003
#1 0000001 000
KQRY WLSR KCLA KCSO KCEC
00105 FILE 28 SP POUGHKEEPSIE NY1130401 APR 16-03 CANCEL
TO SP CLAVERACK - COLUMBIA CTY SO & 911 CENTER
***** CANCEL ROAD CLOSURE *******
REF 00104 FILE DATE RE ROAD CLOSURE ST RT 9/CR 26A T/STUYVESANT
AUTH ADVISES ROAD HAS BEEN REOPENED - UTILITY POLE REPLACED
AUTH TPR NICHOLAS GEORGEADIS JACOB 12-45 PM
OPER - JACOB,JOHN P 1246
Strong Wind, Northern Warren
- When
- April 16, 12:00 PM EST to 6:00 PM EST
- Where
- Northern Warren forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Property damage
- $75,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.561, -73.846 (the zone’s center; the record gives no point)
A significant warmup allowed the large winter ice buildup to begin breaking up on Lake George in Warren County during mid April. A back door cold front, followed by a large high pressure area building south out of Canada, produced strong northeasterly winds, estimated in the 31 to 39 mph range on the afternoon of April 16. These winds pushed huge chunks of ice into the boat docks on the southern tip of Lake George, namely the village of Lake George. These chunks of ice caused extensive damage to at least four boat docks in this area.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Arkansas, April 16, 2003$100,000 · 52 kt wind · 1 event
- Strong Wind in Massachusetts, April 16, 2003$50,000 · 50 kt wind · 1 event
- Damaging Wind in Missouri, April 16, 2003$35,000 · 61 kt wind · 1 event
- High Wind in Kansas, April 16, 2003$11,000 · 61 kt wind · 19 events
- High Wind in Oklahoma, April 16, 200356 kt wind · 14 events
- High Wind in Kansas, April 16, 200358 kt wind · 10 events
- Strong Wind in Arkansas, April 16, 2003$15,000 · 1 event
- High Wind in Texas, April 16, 20039 events
- Ice Storm in Wisconsin, April 16 to 17, 20038 events
- Ice Storm in Wisconsin, April 16 to 17, 20038 events
- Ice Storm in Minnesota, April 16 to 17, 20037 events
- High Wind in Nebraska, April 16, 200356 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350601.